MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO PROTECTIV SAFETY IV CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

SMITHS MEDICAL ASD, INC. JELCO PROTECTIV SAFETY IV CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Model Number 305706
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately three-fourths of the one inch catheter broke off in the patient's vein upon removal from the arm.The doctor had to cut open the vein to retrieve the catheter.
 
Additional Manufacturer Narrative
Other, other text: one unit was returned for investigation.Upon physical inspection, it was found that the complained issue could not be duplicated.It was found to be use error.The device passed all functional tests.Dhr review was done, no issues related to the original complaint were found.

Brand Name
JELCO PROTECTIV SAFETY IV CATHETERS
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14168218
Report Number3012307300-2022-06803
Device Sequence Number17399706
Product Code FOZ
UDI-Device Identifier10351688071149
UDI-Public10351688071149
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/22/2024
Device Model Number305706
Device Catalogue Number305706
Device Lot Number4237288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceWhite